MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during an intraocular lens (iol) implant procedure when the iol was being inserted the haptic stuck in between plunger and haptic was broken.The surgery was completed on the same day with another lens.There was a patient contact.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information has been provided in d.9., h.3., h.6., h.11.The lens was returned positioned incorrectly (posterior surface up) in the lens case inside the opened, folded pouch in the carton.Viscoelastic was dried on the lens.One haptic was folded with the distal tip adhered to the anterior optic surface in dried viscoelastic.The haptics are full and intact to the optic.The lens was cleaned with klrp to further evaluate the lens.After removal of the dried viscoelastic, the folded haptic fully released from the optic into the original position.No damage was observed to the haptics.No damage was observed to the optic.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and handpiece were used.The viscoelastic information was not provided.It is unknown if a qualified viscoelastic was used.The reported haptic damage was not observed.The haptics are not broken.One haptic was adhered in solution to the optic; however, after removal of the dried viscoelastic the haptic fully released into the original position with no damage observed.The reported haptic stuck in between plunger cannot be confirmed because only the lens was returned in a lens case.It is unknown if a qualified viscoelastic was used in the cartridge.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The reporter indicated to not contact them.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22530398
Report Number1119421-2025-01958
Device Sequence Number20837448
Product Code HQL
UDI-Device Identifier00380655093184
UDI-Public(01)00380655093184(17)270614(11)220616(10)15434685
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.195
Device Lot Number15434685
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR; VISCOELASTIC-UNKNOWN
Patient SexFemale